advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From East Longmeadow, Massachusetts, USA:

Seven months ago, my seven year old daughter was diagnosed with type 1 diabetes, and ever since then she has been experiencing periods of severe headaches and nausea that are not associated with low blood sugars. At these times, her ketones are negative. There are times when she experiences nausea alone. Her pediatrician says she may be developing migraines, and we are now keeping a log of all her food and activities. She never had any of these problems before she was put on insulin. Is there any chance that it could be the type of insulin that she is sensitive to or allergic to?

Answer:

This is not likely an insulin or diabetes related problem. Migraines are certainly high on differential to consider. Keep working closely with your daughter's diabetes team as well as her pediatrician. thyroid disease, adrenal insufficiency, and celiac disease sometimes also present with odd headaches and should be eliminated from consideration, if not already tested for.

SB

DTQ-20011222181840
Original posting 2 Jan 2002
Posted to Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.